Depo

I'm scared I'm pregnant. I got my period. The next day I went and got my depo shot for the first time. Then the following day I had unprotected sex, but he said he might've pre-ejaculated. He's not sure. Should I be worried?

Given that this is your first depo injection, you should be using a backup method (condoms) for at least 1 week. There is a possibility that you could be pregnant, however, it is not guaranteed that you are. It would be advised to start taking a prenatal vitamin just in case, as well as avoid tobacco, alcohol and drugs. In 2-4 weeks, you will be able to take a urine pregnancy test to determine if you are. Please schedule a follow up appointment with your primary care doctor to confirm whether or not you are pregnant. If it is determined by your doctor you are not pregnant, your next depo injection is due 10-12 weeks from the date of your initial injection. We do these services at the Corner, feel free to call us 734-484-3600. We also have free condoms at the front desk. Please consider picking some up. The depo shot does not protect againsts STIs.

 

I have been on the Depo shot for two years. Everything seemed to be going well for me until a few months ago. I began to feel nausea and vomiting and sore breasts. I took a pregnancy test, and it came back positive. I scheduled a visit with my doctor and lab results came back positive, I was indeed pregnant (I was 2 months pregnant ). That following day, I began to have terrible abdominal pain. I couldn't walk, and I was bleeding more than usual; I had a miscarriage. Today, I began feeling the same way as I did two months ago, I took a home pregnancy test and it came back positive. I always took the Depo shot accordingly and never missed any. Perhaps my body is not responding to the Depo shot or something is really wrong?

Sorry that you are going through these experiences with Depo. Just to be certain, Depo is due every 10-12 weeks to be effective as birth control. First, I would make sure to start taking a prenatal vitamin once a day if you are not already. Second, I would schedule an appointment with you doctor to have a confirmed in-office pregnancy test. Once your pregnancy has finished and you are considering birth control options, I would schedule a postpartum appointment and have a long talk with your doctor about all of your options. Depo is a progesterone-only birth control option; it may be worth discussing combination methods if you have no health history risks. We do all of these appointments at Corner Health, please give us a call 734-484-3600.

 

 

I am an 18 year-old-girl who has been on the depo shot for 1 year and 3 months now. I got my shot November of 2015, and I get the shot on the dot every 3 months like I'm suppose too. I haven't missed a shot or been late for a shot. About a month ago my boyfriend and I had unprotected sex and I'm worried I might be pregnant. I took a pregnancy test 14 days after having unprotected sex and it came back negative. Then I took another one for my birth control shot and it came back negative too. My boobs are swollen but don't hurt, and I'm not having morning sickness or anything. Could I be pregnant? Please help

It is really great that you are so responsible with getting your Depo shot on time for 1 year and 3 months. If your last shot was November 2015, you should have recently gotten your next dose, but it sounds like you did in your question. As long as you are on time with you shot, there is a very low likelihood that you are pregnant, and two negative urine tests have confirmed that as well. Swollen breasts can actually be a symptom of the female menstrual cycle that we have every month, not always a sign of pregnancy. It sounds like you are not pregnant, but if you would like, feel free to schedule a pregnancy test appointment with us or your primary care doctor.

Also, if you are having unprotected sex, remember that birth control does not protect against HIV and other sexually transmitted infections. Please make sure to keep up to date with testing for yourself and your partner. Feel free to call and schedule an appointment if needed- 734-484-3600.

 

I have been on the depo-provera shot for almost a year now. I have recently just gotten my third one, and I have been on top with my appointments. This past time, I was spotting (which I normally do), but a few days after, I had sexual intercourse with my boyfriend and he finished inside of me. could I become pregnant at all?

Depo-Provera is effective 97-99% of the time. This means if 100 women receive Depo-Provera 1-3 may have an accidental pregnancy. Depo-Provera starts working within 24 hours of receipt of the first injection. It is considered to be a highly-effective form of birth control. Because of Depo's effective rate, it is unlikely you are pregnant. if you are worried about being pregnant, we recommend scheduling a visit with us or your care provider for a pregnancy exam. We also encourage practicing safe sex. Depo-Provera does not protect against sexually transmitted infections or diseases. You can always stop by the Corner for some free condoms (we keep them at the front desk). You can  pick some up anytime, even if you are not a patient. 

 

I have been gaining weight ever since I’ve been on the Depo shot. Is there a way to take a lower dose of Depo?

For some women hormonal birth control options, like the Depo shot, can cause the body to retain water and increase appetite. Women who experience these side effects can maintain a healthy weight by eating a well-balanced diet and exercising for at least 30 minutes 3-5 days each week.

There is a lower dose option of the Depo shot. It is given subcutaneously (under the skin) and delivers the same dose to the system as the regular Depo shot. A common side effect of the low does Depo is breakthrough bleeding. (Just FYI, we do not carry the lower dose Depo shot at the Corner.)

We suggest you make an appointment with a health care provider to discuss different birth control options and get support to maintain a healthy weight. At the Corner, we have a health educator who can help you meet your lifestyle goals. You will even get a $20 gift card when you meet with her! To make an appointment at the Corner, click here>> 

 

I have been on the Depo shot for a while now. This is probably my 5th shot, and since I got it I’ve been feeling really depressed. Is this normal? And is there something I can do for my depression?

Thanks for your question! Any medication, including Depo-Proveracan have unpredicted side effects.

With Depo-Provera, though, the side effects usually happen after the first shot and then level off as your body gets used to the change in hormone levels. Considering this is your fifth Depo-Provera shot, I would not automatically assume that it is causing your depression.

However, it is definitely time to make an appointment to see a health care provider! Depression of any kind can be scary and dangerous, and needs to be addressed by a professional. Click here to schedule an appointment.

 


Phone: 734.484.3600 Fax: 734.484.3100
47 N. Huron Street, Ypsilanti, Michigan 48197 | Map »